Texas, 2014Flash Flooding and Flooding in Texas, June 25, 2014
June 25, 2014 · NWS FWD · 15 events in 6 counties and zones
Scattered thunderstorms developed Wednesday and moved slowly from south to north, once again producing urban flash flooding in the Dallas-Fort Worth Metroplex.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $267,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed Wednesday and moved slowly from south to north, once again producing urban flash flooding in the Dallas-Fort Worth Metroplex.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 11:30 AM CST, 45 minutes earlier.
Area forecast discussion, Jun 25, 11:30 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT WED JUN 25 2014
.AVIATION...
MVFR CIGS WILL LIFT TO VFR DURING THE NEXT HOUR OR TWO WITH
ADDITIONAL HEATING. OTHERWISE MAIN CONCERN IS CONVECTION DURING
THE AFTERNOON HOURS. AN UPPER LEVEL DISTURBANCE MOVING IN FROM THE
WEST WILL PROVIDE LIFT WHILE AN OUTFLOW BOUNDARY MOVING UP FROM
THE SOUTH SHOULD BE THE FOCUS FOR THUNDERSTORMS TO DEVELOP ON THIS
AFTERNOON. ALREADY HEATING HAS SPAWNED SOME ISOLATED STORMS IN THE
TRACON AREA...AND THUS WILL CONTINUE TO SHOW VCTS FROM 1830Z
THROUGH 22Z. AFTER 22Z...BELIEVE CONVECTIVE AFTERNOON ACTIVITY
WILL HAVE HELPED STABILIZE THE AIRMASS A BIT. CONFIDENCE IN TSRA
ON STATION IS NOT YET HIGH ENOUGH TO WARRANT AN INCLUSION OF A
TEMPO FOR LIMITED VSBY/TSRA BUT AMENDMENTS MAY BE FORTHCOMING
BASED ON RADAR TRENDS.
OTHERWISE VFR WILL PREVAIL THIS AFTERNOON AND EVENING...BUT MVFR
STRATUS SHOULD RETURN LATE TONIGHT AROUND 9Z. AFTERNOON CONVECTION
POSSIBLE AGAIN TOMORROW...BUT CONFIDENCE NOT VERY HIGH ON TIMING
OR COVERAGE AT THIS POINT.
TR.92
&&
.UPDATE...
SCATTERED CONVECTION IS ALREADY OCCURRING AND DEVELOPING ACROSS THE
REGION THIS THIS MORNING. A LARGE AREA OF CONVECTION HAS SLOWLY
BEEN MOVING NORTH THROUGH THE SOUTHERN COUNTIES OF THE CWA THIS
MORNING. ADDITIONAL CONVECTION IS ALSO DEVELOPING ACROSS THE
NORTHWESTERN COUNTIES OF THE CWA IN ACCORDANCE WITH LIFT
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST FROM
THE PANHANDLE. THE 12Z FWD SOUNDING SHOWED A VERY MOIST ATMOSPHERE
THROUGHOUT A DEEP COLUMN WITH PWATS NEAR 2 INCHES AND AN UNCAPPED
ENVIRONMENT. THIS SOUNDING WAS MUDDLED SOME BY RAIN AT THE OFFICE
EARLY THIS MORNING BUT MORNING AMDAR VAPOR SOUNDINGS SHOW THE
LOWER LEVELS OF THE ATMOSPHERE ARE NOW SLIGHTLY DRIER AND WE ARE
WEAKLY CAPPED. WE SHOULD BE ABLE TO OVERCOME THE WEAK CAP THIS
AFTERNOON WITH SOME HEATING AND INCREASING LIFT FROM THE
DISTURBANCE TO OUR NORTHWEST.
FOR THE REMAINDER OF THE DAY...EXPECT SCATTERED CONVECTION TO
CONTINUE WITH A SLOW MOTION TO THE STORMS. WE SHOULD SEE THE
ACTIVITY ACROSS THE SOUTH CONTINUE A SLOW OVERALL MOVEMENT TO THE
NORTH WITH NEW DEVELOPMENT ON THE NORTHERN EDGE. WE ASLO EXPECT
TO SEE MORE CONVECTION DEVELOPING FROM THE NORTHWEST. AS A RESULT
OF THE SLOW MOTION...MANY OF THE SHOWERS/STORMS MAY MERGE INTO
LARGER CLUSTERS OF STORMS WITH ERRATIC MOTIONS. HEAVY RAINFALL
WILL OCCUR WITH THE CONVECTION AND FLASH FLOODING WILL CONTINUE TO
BE A THREAT. IN ADDITION...GUSTY WINDS AND FREQUENT LIGHTING WILL
ALSO BE THREATS. THE PRECIPITATION WILL CONTINUE INTO THE EVENING
HOURS...EVENTUALLY DIMINISHING IN COVERAGE AREA AROUND OR SHORTLY
AFTER SUNSET.
FOR THE UPDATE...ADJUSTED POPS FOR THE REST OF THE DAY. INCREASED
POPS ACROSS MUCH OF THE REGION BUT NOT EVERYONE WILL SEE RAIN
TODAY...HOWEVER...COVERAGE SHOULD BE DECENT THIS AFTERNOON. ALSO
LOWERED HIGH TEMPS SIGNIFICANTLY.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 311 AM CDT WED JUN 25 2014/
FLOW ALOFT ACROSS THE CONTINENTAL UNITED STATES TRANSITIONS FROM
THE SMOOTH WESTERLIES OVER THE NORTHERN TIER STATES TO A MORE
CONVOLUTED MIX OF WEATHER SYSTEMS ACROSS CENTRAL AND SOUTHERN
PORTIONS OF THE COUNTRY...INCLUDING NORTH TEXAS. FOR A LEAST THE
NEXT FEW DAYS...CHANCES FOR SHOWERS AND STORMS WILL CONTINUE
ACROSS THE REGION DUE TO THE PRESENCE OF A BROAD WEAK MID AND
UPPER LEVEL TROUGH. THE TROUGH AXIS CURRENTLY EXTENDS FROM THE
CENTRAL AND SOUTHERN PLAINS...SOUTHWARD ACROSS NORTH AND CENTRAL
TEXAS. ALL INDICATIONS ARE THAT THIS SYSTEM WILL GRADUALLY WORK
ITS WAY EAST... WITH THE BEST RAIN CHANCES GENERALLY FOLLOWING
SUIT FROM NOW THROUGH THE WEEKEND.
TO START OFF THE DAY...AN APPARENT MCV IS SAUNTERING ITS WAY EAST
BETWEEN THE RED RIVER AND THE DALLAS-FORT WORTH METROPLEX EARLY
THIS MORNING. THIS FEATURE IS ALREADY ENHANCING LIFT AND PRODUCING
ISOLATED CONVECTION /ALBEIT FAIRLY WEAK/ OVER LOCATIONS GENERALLY
NORTH OF I-20...AND THIS TREND SHOULD CONTINUE THROUGH THE
MORNING HOURS. ELSEWHERE...HIT AND MISS SHOWERS ASSOCIATED WITH
THE REMNANTS OF LAST NIGHT/S CONVECTION CAN BE EXPECTED THROUGH
THE PRE-DAWN HOURS.
FOR THE REST OF THE DAY TODAY...CONVECTION WILL BE DRIVEN BY A
COMBINATION OF SURFACE HEATING...MESOSCALE FEATURES SUCH AS THE
AFOREMENTIONED MCV...OUTFLOW BOUNDARIES PUSHING SOUTH OUT OF
OKLAHOMA AND SOUTHEAST OUT OF NORTHWEST TEXAS...AND EVENTUALLY THE
POSSIBILITY OF A REPEAT INLAND PUSH OF THE GULF BREEZE THIS
AFTERNOON. ALL OF WHICH SHOULD LEAD TO SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS A GOOD PORTION OF THE REGION...WITH MOST
OCCURRING DURING PEAK HEATING HOURS THIS AFTERNOON.
PWATS IN EXCESS OF AN INCH AND A HALF COMBINED WITH SLOW-MOVING
CELLS WILL LEAD TO LOCALIZED HEAVY RAIN AND STREET FLOODING. A
SIGNIFICANT FLOOD THREAT LOOKS UNLIKELY AT THIS TIME BASED ON THE
WEAK WIND ENVIRONMENT AND LOW CHANCES FOR PROLONGED OR TRAINING
CELLS. INSTABILITY WILL BE SUFFICIENT FOR STRONG STORMS WITH GUSTY
WINDS AND HEAVY RAIN. AN ISOLATED SEVERE STORM WITH DAMAGING
WINDS CANNOT BE RULED OUT...BUT WITH THE MOIST AND WEAK SHEAR
CONDITIONS IN PLACE...THE OVERALL SEVERE THREAT WILL BE MINIMAL.
SIMILAR CONDITIONS ARE IN STORE EACH DAY THURSDAY THROUGH THE
WEEKEND...WITH RAIN CHANCES GRADUALLY SHIFTING FARTHER AND FARTHER
TO THE EAST ALONG WITH THE WEAK MID/UPPER TROUGH AXIS. BY
SUNDAY...MOST OF NORTH TEXAS IS PROGGED TO RESIDE BENEATH THE
WESTERN EDGE OF THE TROUGH...LIMITING RAIN CHANCES TO AREAS
GENERALLY EAST OF INTERSTATE 35. AS WE HEAD EARLY INTO THE NEXT
WORK WEEK...THE WAINING RAIN CHANCES WILL BRING TEMPERATURES BACK
TO NEAR-NORMAL EARLY SUMMER READINGS WITH HIGHS PUSHING THE MID 90S.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 87 74 90 74 91 / 60 40 30 20 30
WACO, TX 83 72 89 72 91 / 70 40 30 20 30
PARIS, TX 86 70 87 71 87 / 60 40 30 20 30
DENTON, TX 87 72 89 73 90 / 60 40 30 20 20
MCKINNEY, TX 86 71 89 74 89 / 60 40 30 20 30
DALLAS, TX 87 73 89 74 89 / 60 40 30 20 30
TERRELL, TX 87 74 90 75 89 / 60 40 30 20 30
CORSICANA, TX 85 72 88 73 89 / 90 40 40 20 30
TEMPLE, TX 82 71 89 72 90 / 70 40 40 20 30
MINERAL WELLS, TX 87 72 89 73 91 / 50 40 20 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, Jun 25, 3:07 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
407 AM CDT WED JUN 25 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
407 AM CDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL
TEXAS TODAY AND TONIGHT. ORGANIZED SEVERE STORMS ARE NOT
EXPECTED...HOWEVER ANY STORMS THAT DEVELOP DURING THE PEAK HEATING
HOURS OF THE DAY TODAY WILL BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS.
ALL THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SUNDAY ACROSS
ALL OF NORTH AND CENTRAL TEXAS. THE CHANCES FOR STORMS WILL
GENERALLY BE GREATER IN THE AFTERNOON THAN IN THE OVERNIGHT OR
MORNING HOURS. NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH
THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CAVANAUGH
Event by event
8 flash flood, 2 lightning, 2 flood, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Ellis
- When
- June 25, 12:15 PM CST to 3:00 PM CST
- Where
- Ellis County, 1.26 mi N of Palmer to 1.34 mi SSE of Palmer
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.448, -96.668
Water was flowing over the Interstate 45 access road in Palmer.
Flash Flood, Navarro
- When
- June 25, 1:45 PM CST to 3:00 PM CST
- Where
- Navarro County, 2.09 mi W of Corsicana Arpt to 1.08 mi SSW of Corsicana
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.119, -96.506
Heavy rainfall resulted in the flooding of several streets and areas in Corsicana. The most significant flooding was around Community Park which was under close to a foot of water. Nearby Oaklawn Drive was affected by an overflowing creek and had to be closed. Flooding was also reported on Northwood Blvd and on North Business 45 just north of East 1st Avenue.
Flash Flood, Tarrant
- When
- June 25, 2:10 PM CST to 3:45 PM CST
- Where
- Tarrant County, 1.23 mi NNE of Arlington to 0.99 mi NNE of Arlington
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.745, -97.109
High water rescues were being conducted in Arlington near North Cooper Street and West Randol Mill Road.
Flash Flood, Denton
- When
- June 25, 2:35 PM CST to 4:15 PM CST
- Where
- Denton County, 2.81 mi SSE of Roanoke to 2.9 mi SSW of Grapevine Res
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.981, -97.165
Several homes along the creek in Trophy Club had 4-6 of water inside of them.
Flash Flood, Tarrant
- When
- June 25, 2:50 PM CST to 3:45 PM CST
- Where
- Tarrant County, 1.85 mi NNW of Blue Mound to 1.84 mi NW of Blue Mound
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.903, -97.387
Heavy rainfall caused road closures in the 9500 block of Saginaw Blvd.
Flash Flood, Tarrant
- When
- June 25, 3:09 PM CST to 3:45 PM CST
- Where
- Tarrant County, 3.87 mi NE of Arlington to 3.67 mi NE of Arlington
- Cause
- Heavy Rain
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 32.764, -97.067
Johnson Creek in Arlington overflowed its banks due to several inches of rain. The creek flooded part of Six Flags Over Texas.
Flash Flood, Denton
- When
- June 25, 3:22 PM CST to 4:15 PM CST
- Where
- Denton County, 2.91 mi WSW of Roanoke to 3.13 mi WSW of Roanoke
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 33.003, -97.226
Byron Nelson Blvd at Oak Street and under Highway 377 in Roanoke was closed due to high water. James Street between Crosby St. and Walnut St. was also closed.
Lightning, Palo Pinto
- When
- June 25, 3:30 PM CST
- Where
- Palo Pinto County, 0.75 mi SSW of Graford
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 32.920, -98.253
Lightning struck tank batteries on Ragle Road near Graford, igniting them on fire. Three of four tanks were on fire.
Flash Flood, Tarrant
- When
- June 25, 3:36 PM CST to 3:45 PM CST
- Where
- Tarrant County, 2.09 mi E of Hicks to 2.83 mi E of Hicks
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Social Media
- Coordinates
- 32.919, -97.384
Several inches of rain fell in a short amount of time causing high water and flooding on Bonds Ranch Road to the west of Highway 287. Several vehicles were trapped in the high water.
Flood, Tarrant
- When
- June 25, 3:45 PM CST to 7:45 PM CST
- Where
- Tarrant County, Ft Worth Saginaw Arp to 2.86 mi N of North Richland Hills
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.870, -97.380
Residual flooding across the northwest parts of Tarrant County continued for several hours after the heavy rain ended. Some of the most significant flooding was along Highway 287 in the Saginaw and Haslet areas. Roads remained closed.
Flood, Denton
- When
- June 25, 3:45 PM CST to 7:45 PM CST
- Where
- Denton County, 3.61 mi SE of Grapevine Res to 6.86 mi NNW of Bartonville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.980, -97.110
Residual flooding across the southwest parts of Denton County continued for several hours after the heavy rain ended. Some of the most significant flooding was in the Roanoke and Trophy Club areas. Roads remained closed.
Hail, Jack
- When
- June 25, 3:50 PM CST
- Where
- Jack County, 3 mi ENE of Perrin
- Measured
- 1.5 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 33.047, -98.022
A CoCoRaHS observer reported ping pong ball sized hail near Perrin.
Lightning, Palo Pinto
- When
- June 25, 4:30 PM CST
- Where
- Palo Pinto County, 2.63 mi N of Graford
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 32.967, -98.258
Lightning struck a tank battery igniting it on fire off Turpin Road, north of Graford.
Hail, Jack
- When
- June 25, 4:39 PM CST
- Where
- Jack County, Jermyn
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.270, -98.380
Thunderstorm Wind, Jack
- When
- June 25, 4:39 PM CST
- Where
- Jack County, Jermyn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.270, -98.380
Thunderstorm winds blew down small trees and several tree limbs in Jermyn.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, June 25 to 26, 2014$500,000 · 1 event
- Heavy Rain in Oregon, June 25, 2014$140,000 · 1 event
- Hail and Damaging Winds in Michigan, June 25, 2014$110,000 · 1.75 in hail · 4 events
- Flash Flooding in New York, June 25, 2014$80,000 · 5 events
- Flash Flooding and Damaging Winds in New York, June 25, 2014$21,000 · 50 kt wind · 27 events
- Hail in South Dakota, June 25, 2014$50,000 · 2.25 in hail · 5 events
- Tornado and Flash Flood in Texas, June 25, 2014$50,000 · EF0 · 2 events
- Flash Flood in New York, June 25, 2014$50,000 · 1 event
- Flash Flood in Massachusetts, June 25 to 26, 2014$50,000 · 1 event
- Lightning Strike in Wyoming, June 25, 20144 injured · 1 event
- Tornado and Hail in Wyoming, June 25, 2014$10,000 · EF1 · 4 events
- Hail and Damaging Wind in North Dakota, June 25, 2014$20,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528402, 530552, 528404, 528408, 528409, 528412, 528429, 529855, 528422, 528942, 528943, 528415, 529854, 528418, 528419.